Pennsylvania, 2005

Damaging Wind in Pennsylvania, June 6, 2005

June 6, 2005 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 6, 3:27 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 6, 3:27 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT MON JUN 6 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
COLD FRONT NOW ENTERING WESTERN PA.  SEVERE WEATHER WILL CONTINUE
AHEAD OF IT IN WARM MOIST AIR AS ATMOSPHERE HAS PLENTY OF CAPE TO
WORK WITH.  WIDESPREAD SEVERE WEATHER REPORTS THROUGHOUT THE DAY
WITH NUMEROUS LSRCTP/S ALREADY ISSUED AND MORE ON THE WAY.  TWO
SVR WX WATCHES CONTINUE FOR CENTRAL PA...AND MULTIPLE EVENING
UPDATES WILL BE ISSUED TO ZFP TO DROP WATCHES AND ADJUST WORDING AS
NECESSARY.

WEATHER SETTLES DOWN LATE TONIGHT AS DRIER AND MORE STABLE AIR
MOVES IN...THEN A QUIETER PERIOD OF WEATHER FOR MUCH OF THE WEEK
WITH JUST A SLIGHT CHANCE FOR TSTORMS ACROSS THE NORTH.

SORRY FOR THE BRIEFNESS...BUT TIME IS LIMITED TODAY DUE TO
SIGNIFICANT SEVERE WEATHER OUTBREAK.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
LONG AND STILL ONGOING SEVERE WEATHER EVENT PRECLUDED LOOKING AT
MUCH FOR THE EXTENDED...SO BASICALLY FOLLOWED HPC GUIDANCE FOR
THIS FORECAST PACKAGE.
&&

.AVIATION...
ROUND 2 OF SEVERE CONVECTIVE WEATHER WILL BE ADVANCING EAST ACROSS
CENTRAL PENN AND THE SUSQ VALLEY FROM 19 TO 23Z. GENERAL LOW END VFR
WITH AREAS OF MVFR IN 5SM HZ WILL BE FOUND THROUGH THE EARLY EVENING
WITH A 30 MINUTE PERIOD OF IFR IN A LINE OF +TSRA WITH POSSIBLE
WESTERLY WIND GUSTS OF 50 TO 60 KT AT A FEW TAF SITES.

SLIGHTLY DRIER AIR WILL FOLLOW FROM LATE EVENING ON WITH DIMINISHING
WIND AND MAINLY CLEAR SKIES LATER TONIGHT THROUGH TUESDAY.
GOOD RADIATIONAL COOLING COUPLED WITH THE LEFTOVER LLVL MOISTURE
FROM TODAYS RAINFALL WILL LEAD TO AREAS OF IFR IN 1/2SM FG AND
BKN-OVC004-008 CIGS FROM 08-12Z.
&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.

&&

SHORT TERM...RXR
LONG TERM...RXR
AVIATION...LAMBERT
Hazardous weather outlook, Jun 6, 2:34 AM EST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 AM EDT MON JUN 6 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-061727-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
334 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

AN UPPER LEVEL DISTURBANCE WILL ACT ON VERY WARM AND HUMID AIR THIS
AFTERNOON AND EVENING TO PRODUCE LOCALLY STRONG TO POTENTIALLY
SEVERE THUNDERSTORMS ACROSS THE REGION. THE GREATEST STORM THREATS
WILL BE STRONG AND POTENTIALLY DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 6, 3:39 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     HERNDON                 40.71N 76.85W
06/06/2005                   NORTHUMBERLAND     PA   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN

0211 PM     TSTM WND DMG     SHAMOKIN                40.79N 76.55W
06/06/2005                   NORTHUMBERLAND     PA   EMERGENCY MNGR

            TREES DOWN ON CARS

&&

RTH
Local storm report, Jun 6, 3:51 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND DMG     DAVIDSVILLE             40.23N 78.94W
06/06/2005                   SOMERSET           PA   EMERGENCY MNGR

            TREES AND WIRES DOWN

&&

RTH
Local storm report, Jun 6, 3:57 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     MOUNT HOLLY SPRINGS     40.11N 77.18W
06/06/2005                   CUMBERLAND         PA   TRAINED SPOTTER

            TREES DOWN

&&

RTH
Local storm report, Jun 6, 4:02 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     5 W NEW COLUMBIA        41.04N 76.98W
06/06/2005                   UNION              PA   TRAINED SPOTTER

            SPOTTER REPORTED 5 TREES DOWN IN HIS YARD AND 1 CAME DOWN
            ON HIS HOUSE. SPOTTER ESTIMATED WIND GUSTS BETWEEN 60 T0
            80 MPH.

0335 PM     HAIL             BEDFORD                 40.01N 78.50W
06/06/2005  0.75 INCH        BEDFORD            PA   COUNTY OFFICIAL

            911 CENTER HAD NUMEROUS REPORTS 0F 3/4 INCH HAIL NEAR
            HOPEWELL AND NEW ENTERPRISE.

0425 PM     TSTM WND DMG     BEDFORD                 40.01N 78.50W
06/06/2005                   BEDFORD            PA   COUNTY OFFICIAL

            911 CENTER REPORTS TREES AND WIRES DOWN ACROSS THE
            CENTRAL PART OF BEDFORD COUNTY.

0440 PM     HAIL             LANCASTER               40.04N 76.30W
06/06/2005  1.00 INCH        LANCASTER          PA   COUNTY OFFICIAL

            911 CENTER RECIEVED NUMEROUS REPORTS OF 1 INCH HAIL NEAR
            NEFFSVILLE.

&&

AXM
Local storm report, Jun 6, 4:13 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     WESTFIELD               41.92N 77.54W
06/06/2005                   TIOGA              PA   TRAINED SPOTTER

            TREES DOWN

&&

RTH
Local storm report, Jun 6, 4:38 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     HANOVER                 39.81N 76.98W
06/06/2005                   YORK               PA   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN

&&

RTH

The radar

The State College radar (KCCX), 105 km away, was scanning. The volume nearest the first event began at 21:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McKean

When
June 6, 4:46 PM EST
Where
McKean County, Mt Jewett
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.733, -78.650

Thunderstorm winds knocked down several trees in Mount Jewett.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459266.